Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 245, NWS Paducah, KY

November 5, 2007Daviess County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Nov 5, 2007, 8:52 AM CST for Daviess County, Kentucky. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 5, 2007, 8:52 AM CST (14:52 UTC)
Expired
Nov 5, 2007, 9:15 AM CST
In force
23 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon

County Daviess County, KY

The radar

The Evansville,IN radar (KVWX), 81 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 2.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 383 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1786 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
383 m²/s²
0-3 km storm-relative helicity
361 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 2:30 AM CST, 6 hours 22 minutes earlier.

Area forecast discussion, Nov 5, 2:30 AM CST, 6 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
330 AM CDT MON NOV 5 2007

.DISCUSSION...

WARM AIR ADVECTION IS SETTING UP NICELY ACROSS THE AREA AS 850 WINDS
TURN AROUND TO THE SOUTHWEST. BOTH NAM/GFS SUGGEST SOME CONVECTION
DEVELOPING IN THE OHIO RIVER AREA BY LATE THIS MORNING. SCATTERED
CONVECTION IS EXPECTED THIS AFTERNOON WITH THUNDER NO PROBLEM. IN
FACT SOME ISOLATED SEVERE STORMS ARE POSSIBLE...AND WILL PUT IN HWO.
CAPE VALUES AROUND 1500 AND 0-8 KM SHEAR OF 50 KTS FORECAST THIS
AFTERNOON ACROSS MUCH OF WESTERN KENTUCKY IF THE NAM IS CORRECT. GFS
ALSO HINTS AT CONVECTION...BUT PARAMETERS ARE GENERALLY LOWER.

GUSTY WINDS ARE EXPECTED TODAY AND TOMORROW FOLLOWING BUFKIT
SOUNDINGS AND EXPECTED MIXING.

THE COLD FRONT ITSELF IS STILL OVER NORTHWEST IOWA AT 08Z. AS THE
ASSOCIATED 500MB TROUGH RAPIDLY DEEPENS...EXPECT SURFACE FRONT TO
MOVE RAPIDLY SOUTHEAST AND BE THROUGH THE AREA BY 03Z.

BEHIND THE FRONT...VERY COLD AIR IS FORECAST TO MOVE OVER THE
REGION. 850 TEMPERATURES ARE FORECAST BY THE NAM TO BE FROM -4 TO -6
WITH THE GFS A BIT WARMER WITH -2 TO -4 C BY WEDNESDAY MORNING. MAY
BE A HARD FREEZE...BUT THERE IS ONE POTENTIAL ISSUE. WILL THE WIND
GO COMPLETELY CALM? IF IT DOES...THEN A HARD FREEZE IS POSSIBLE OVER
A GOOD PART OF THE AREA. BUT IF THE HIGH DOES NOT SETTLE IN AS
QUICKLY AS EXPECTED...THE WIND MAY STAY UP ENOUGH TO KEEP SOME OF
THE AIR MIXED AND WILL HOLD OFF THE COLD TEMPERATURES.

DEW POINTS AND TEMPERATURES WILL BE TRICKY FOR THE NEXT COUPLE OF
DAYS. FORECAST SOUNDINGS SHOW AN ELEVATED MOIST LAYER THAT SHOULD
MIX DOWN THIS MORNING AND RAPIDLY INCREASE OUR DEW POINTS. PLUS DEW
POINTS ARE ALREADY IN MID 50S IN ARKANSAS. FEEL THAT MOS GUIDANCE IS
WAY OFF FOR DEW POINTS AHEAD OF THE FRONT. SOUNDINGS AND RAW MODEL
DATA SUGGEST UPPER 50S TO AROUND 60 IN WESTERN KENTUCKY THIS
AFTERNOON. THIS IS ANOTHER REASON TO ANTICIPATE AN ISOLATED SEVERE
STORM IN THAT AREA. OTHERWISE...LOWERED DEW POINTS SLIGHTLY ON
WEDNESDAY BASED ON SOUNDINGS.

TEMPERATURES ARE TRICKY AS WELL. NAM IS COLDER IN GENERAL...GRIDDED
MOS IS FOLLOWING THE GFS MORE THAN THE NAM. MADE SOME MINOR
ADJUSTMENTS TO TEMPERATURES.

&&

.AVIATION...

VFR CONDITIONS WILL PREVAIL OVERNIGHT THROUGHOUT THE AREA. SOUTH TO
SOUTHWEST WINDS WILL BE INCREASING AT THE SURFACE AND ALOFT...
RESULTING IN SOME MODEST WIND SHEAR THROUGH 2 KFT AGL...BUT NOT
INTENSE ENOUGH TO MENTION IN THE 06Z TAFS. WITH THE STRONG WINDS
JUST OFF THE SURFACE MOST AREAS WILL SEE A RAPID SATURATION IN THE
5-7KFT LAYER FROM WEST TO EAST STRADDLING 12Z.

WINDS DURING THE MORNING HOURS WILL BECOME GUSTY FROM THE SOUTHWEST
AHEAD OF A COLD FRONT...THAT WILL BE SWEEPING RAPIDLY SOUTHEAST
THROUGH THE AREA FROM 15Z TO 21Z. WINDS WILL SHIFT QUICKLY TO THE
NORTHWEST BEHIND THE FRONT AND CONTINUE TO GUST UP TO 25 KTS AT
TIMES INTO THE EVENING HOURS.

MODEL GUIDANCE IS GETTING MORE EXCITED ABOUT SOME SHOWERS...IF NOT
THUNDER ACROSS THE SOUTHEAST HALF OF THE AREA FROM MIDDAY THROUGH
THE AFTERNOON NEAR THE FRONT. DECIDED TO MENTION PREVAILING SHOWERS
AT EVV AND OWB 17-19Z...BUT JUST A TEMPO GROUP FOR THE SAME TIME AT
PAH...AND NOTHING MENTIONED AT CGI. VISIBILITIES SHOULD REMAIN 5-6SM
WITH -SHRA...AND CEILINGS MAY FLIRT WITH 3 KFT. LOW VFR CEILINGS
WILL QUICKLY GIVE WAY TO FAIR SKIES A FEW HOURS BEHIND THE FRONTAL
PASSAGE.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

FORECAST...PS
AVIATION....DRS/RP
Hazardous weather outlook, Nov 5, 5:02 AM CST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
502 AM CST MON NOV 5 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-061115-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
502 AM CST MON NOV 5 2007 /602 AM EST MON NOV 5 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS OVER MOST OF THE AREA TODAY.

ISOLATED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON...ESPECIALLY
OVER WESTERN KENTUCKY. THESE STORMS MAY CONTAIN LARGE HAIL AND
DAMAGING WINDS. THERE IS A SMALL POTENTIAL FOR TORNADOES.

THE STORMS ARE EXPECTED TO DEVELOP BY LATE THIS MORNING ALONG THE
OHIO RIVER...THEN EXPAND BOTH TO THE EAST AND WEST THIS AFTERNOON.
THE STORMS SHOULD EXIT THE AREA EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF A HARD FREEZE WEDNESDAY MORNING...AS LOW
TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO UPPER 20S.

THUNDERSTORMS ARE POSSIBLE ON VETERANS DAY. AT THIS TIME THERE IS
A SMALL POTENTIAL FOR SEVERE WEATHER WITH THIS SYSTEM. THIS
POTENTIAL WILL BE REASSESSED AS VETERANS DAY DRAWS NEAR.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THIS AFTERNOON.

PS

In the hours before

Special weather statement, Nov 5, 8:44 AM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
844 AM CST MON NOV 5 2007

INZ087-088-KYZ018>020-051515-
DAVIESS KY-HENDERSON KY-MCLEAN KY-SPENCER IN-WARRICK IN-
844 AM CST MON NOV 5 2007

...A STRONG STORM WILL IMPACT OWENSBORO BY 900 AM...

A STRONG STORM PRODUCING PEA SIZE HAIL WILL MOVE THROUGH THE
OWENSBORO AREA AROUND 900 AM. PEA TO HALF INCH HAIL MAY COVER THE
GROUND IN PLACES. BRIEF HEAVY DOWNPOURS WILL ALSO
ACCOMPANY THE STORM.

KH

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 2:12 PM CSTFire Weather WatchPAHBallard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more14 hr
Nov 5, 3:43 PM CSTFreeze WatchPAHBallard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more12 hr
Nov 5, 3:44 PM CSTSevere Thunderstorm WarningPAHCarlisle16 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.